| Catalog Number |
AB35W06040135 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The physician was using an evercross balloon to treat a moderately calcified lesion in the common iliac artery.There was no damage to the packaging.The device did not pass through a previously deployed stent.No resistance was encountered and excessive force was not used.It was reported that during initial balloon inflation to 10atm, using a merit inflation device with hep/saline and contrast, the balloon burst.No patient injury was reported.
Additional Manufacturer Narrative
Additional information: the balloon is reported to have remained intact, and did not fragment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device evaluation the device was received within the balloon chamber in a post inflation profile (e.G.Not tightly wrapped or winged).Sanguine residue was noted within the balloon chamber and the y-manifold.The marker bands are still visible and are 40mm apart.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed; a clear steady stream of fluid was observed exiting the distal tip of the catheter.A 0.035¿ guidewire was loaded with ease through the distal tip of the catheter and navigated out the proximal hub of the y-manifold.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated, and a leak was located in the balloon.Visual inspection of balloon chamber under magnification shows evidence of a longitudinal tear.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.